Characterizing injectivity of classes of maps via classes of matrices

Research output: Contribution to journalJournal articleResearchpeer-review

We present a framework for characterizing injectivity of classes of maps (on cosets of a linear subspace) by injectivity of classes of matrices. Using our formalism, we characterize injectivity of several classes of maps, including generalized monomial and monotonic (not necessarily continuous) maps. In fact, monotonic maps are special cases of component-wise affine maps. Further, we study compositions of maps with a matrix and other composed maps, in particular, rational functions. Our framework covers classical injectivity criteria based on mean value theorems for vector-valued maps and recent results obtained in the study of chemical reaction networks.
Original languageEnglish
JournalLinear Algebra and Its Applications
Pages (from-to)236-261
Publication statusPublished - 31 Jan 2019

    Research areas

  • math.AG, math.CA, 26B10, 15B35, 80A30


ID: 218040524